MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEM HEAD-COCR 40MM/+7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

MAKO SURGICAL CORP. FEM HEAD-COCR 40MM/+7; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 186040-03
Medical Device Problem Codes Corroded (1131); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Metal Related Pathology (4530)
Date of Event 12/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
This pi is for the patient's right hip revision.It was reported by an attorney that plaintiff underwent a revision of a hip due to adverse local tissue reaction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding altr involving a metal head was reported.The event was confirmed through a review of provided medical records with a clinical consultant.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records with a clinical consultant indicated: "conclusion/assessment: a patient underwent bilateral staged tha for oa.The procedures used restoris components, but use of the robot was not described in the op notes.Pins were noted in the or leger.The patient ultimately underwent staged bilateral revisions for altr.The right side was symptomatic, the left side was not (but had radiographic findings).No pre or postoperative records were provided for review, no laboratory values or radiographs were provided for review.Event confirmation: primary tha and revision arthroplasty can be confirmed.The description of the intraoperative findings would point to altr with pseudotumor, but pathology confirmation was not provided.Trunnionosis was only described for the right side.Concomitant infection cannot be confirmed.Root cause: the root cause for the revision surgery was pain on the right and signs of altr with fluid collection and pseudo tumor on the right and left." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient's left hip was revised due to adverse local tissue reaction.A review of the provided medical records with a clinical consultant indicated: "a patient underwent bilateral staged tha for oa.The procedures used restoris components, but use of the robot was not described in the op notes.Pins were noted in the or leger.The patient ultimately underwent staged bilateral revisions for altr.The right side was symptomatic, the left side was not (but had radiographic findings).No pre or postoperative records were provided for review, no laboratory values or radiographs were provided for review." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
FEM HEAD-COCR 40MM/+7
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19130536
Report Number3005985723-2024-00045
Device Sequence Number6891206
Product Code JDI
UDI-Device Identifier00848486009892
UDI-Public00848486009892
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131237
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number186040-03
Device Lot Number140073-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale